Minnesota, 2001Tornadoes and Hail in Minnesota, June 18, 2001
June 18, 2001 · NWS MPX · 7 events in 5 counties and zones
5 hail, 2 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $200,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 18, 2:15 PM CST, 4 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 2:15 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
315 PM CDT MON JUN 18 2001
WRMFNT HAS LIFTED N DRNG AFTN AS CLDS CLRD ACRS CNTL/S MN. RATHER
GUSTY SWLY WNDS INTO S MN...BUT SFC WND FIELD REMAINS RATHER WEAK
VCNTY WRMFNT. STILL AMS RMNS VERY UNSTL WITH DWPTS INTO MID 60S.
APRCH OF DKTS SHRTWV SHUD HELP FIRE STORMS. VSBL SATL IMAGERY BGNNG
TO SHW SM BUILDUPS W OF ETH. SM CONCERN WITH HVY RAINS ACRS CNTL
AREAS ALNG AND N OF WRMFNT...BUT TSTMS SHUD BE RATHER FAST MVNG. AS
CAP WEAKENS WITH APRCH OF CDFNT AND COOLER MID LVL TEMPS TSTMS SHUD
BGN TO BUILD S. MAIN SVR THREAT ACRS MN CWA SHUD BE BFR
MIDNITE...BUT EXPECT SHWRS TO CONT TIL PAST MIDNITE AS UPR TROF MVS
THRU. CULD SEE SM LINGERING CLDS SE AREAS TUES MRNG...BUT CU SHUD
REDVLP MAINLY N AREAS WITH COOL MID LVL TEMPS. WILL CONT WITH SHWR
THREAT FOR WED AS UPR TROF DROPS S INTO CWA AND HOLD INTO ERLY THURS
SE AREAS. BUILDING HTIS THRU WKND SHUD MAKE FOR WRM TEMPS AND
FINALLY A DRY BREAK.
.MSP...NONE.
PAULSON
In the hours before
Special weather statement, Jun 18, 6:18 PM CST, 4 minutes before
MNZ041-042-047-048-055-190035-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
718 PM CDT MON JUN 18 2001
...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF WEST CENTRAL
MINNESOTA...
THE STORM PREDICTION CENTER HAS CANCELLED THAT PORTION OF SEVERE
THUNDERSTORM WATCH 445 OVER THE MINNESOTA COUNTIES OF STEVENS...
SWIFT...POPE...DOUGLAS AND TODD. THE THREAT THE DAMAGING WEATHER HAS
PASSED THIS AREA.
Tornado, Isanti
- When
- June 18, 6:22 PM CST to 6:35 PM CST
- Where
- Isanti County, 2 mi E of Day
- Rating
- F1
- Path length
- 8 mi
- Path width
- 0.2 yd
- Property damage
- $200,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.717, -93.350
NWS damage survey indicated tornado trekked from 2 miles E of Day to the northeastern corner of Braham, exiting Isanti county at 1835 CST, and then headed into Kanabec county. Two barns were brought down, a dozen outbuildings damaged. Trees toppled, a few sheds were smashed, and siding was ripped off houses in the northwestern side of Braham.
Hail, Kanabec
- When
- June 18, 6:29 PM CST
- Where
- Kanabec County, Grasston
- Measured
- 1.5 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.800, -93.150
Tornado, Kanabec
- When
- June 18, 6:35 PM CST to 6:36 PM CST
- Where
- Kanabec County, 4 mi S of Grasston
- Rating
- F1
- Path length
- 0.3 mi
- Path width
- 0.2 yd
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 45.750, -93.150
Isanti county tornado exited Isanti County at Braham and continued for another quarter of a mile into Kanabec county. It dissipated 1/4 mile NE of Braham, or 4 miles south of Grasston. As per NWS damage survey. No damage reported in Kanabec county.
Hail, Faribault
- When
- June 18, 6:55 PM CST
- Where
- Faribault County, Elmore
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.500, -94.083
Hail, Waseca
- When
- June 18, 7:10 PM CST
- Where
- Waseca County, 7 mi W of New Richland
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.900, -93.633
Hail, Waseca
- When
- June 18, 7:13 PM CST
- Where
- Waseca County, 2 mi S of Waseca
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.050, -93.500
Hail, Steele
- When
- June 18, 7:28 PM CST
- Where
- Steele County, 7 mi SW of Owatonna
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.017, -93.317
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Wisconsin, June 18, 20012 deaths · 16 injured · $10 million · F3 · 1 event
- Heat in Missouri, June 18, 20011 death · 1 event
- Hail and Damaging Wind in Minnesota, June 18, 2001$5.5 million · 1.75 in hail · 8 events
- Hail in South Dakota, June 18, 2001$6.0 million · 1.75 in hail · 1 event
- Hail and Damaging Winds in Minnesota, June 18, 2001$526,000 · 2.75 in hail · 20 events
- Tornado and Hail in Iowa, June 18, 2001$280,000 · F0 · 31 events
- Tornado in Wisconsin, June 18, 2001F2 · 1 event
- Damaging Wind in Florida, June 18, 2001$279,000 · 1 event
- Lightning Strike in Florida, June 18, 2001$150,000 · 1 event
- High Wind in Michigan, June 18, 2001$100,000 · 62 kt wind · 3 events
- Hail and Damaging Winds in Minnesota, June 18, 2001$35,000 · 1.25 in hail · 24 events
- Damaging Wind in Florida, June 18, 2001$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254556, 5254557, 5254558, 5254559, 5254560, 5254561, 5254562.